Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 313, NWS Shreveport, LA

August 7, 2011Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 7, 2011, 6:32 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 6:32 PM CDT (23:32 UTC)
Expired
Aug 7, 2011, 7:30 PM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 6:50 PM CDTTSTM WND DMG11 Nw Dierks, ARSEVERAL TREES DOWNED ON THE SOUTHWEST SIDE OF LAKE GILLHAM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WUUS54 KSHV 072332
SVRSHV
ARC061-133-080030-
/O.NEW.KSHV.SV.W.0313.110807T2332Z-110808T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...UMPIRE...DIERKS...
  NORTH CENTRAL SEVIER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 730 PM CDT

* AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  UMPIRE. THIS STORM WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LOCKESBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3434 9392 3420 9392 3419 9389 3417 9388
      3394 9420 3419 9431 3421 9420 3433 9410
      3436 9398 3436 9397
TIME...MOT...LOC 2332Z 315DEG 1KT 3430 9402

$$

06
1 follow-up statement
045 
WWUS54 KSHV 080011
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CDT SUN AUG 7 2011

ARC061-133-080030-
/O.CON.KSHV.SV.W.0313.000000T0000Z-110808T0030Z/
HOWARD AR-SEVIER AR-
711 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SEVIER AND HOWARD COUNTIES...

AT 705 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BURG...OR 10 MILES 
SOUTHWEST OF UMPIRE...MOVING EAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LEBANON...AND BURG AND DIERKS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3434 9392 3420 9392 3419 9389 3417 9388
      3413 9393 3403 9423 3419 9431 3421 9420
      3433 9410 3436 9398 3436 9397
TIME...MOT...LOC 0007Z 270DEG 2KT 3418 9418

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:39 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Aug 7, 2:39 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT SUN AUG 7 2011

.DISCUSSION...
UPPER-LEVEL RIDGE CONTINUING TO RETROGRADE WEST THIS
AFTERNOON...ALLOWING FOR ISOLATED CONVECTION TO DEVELOP ALONG ITS NORTHERN
PERIPHERY ACROSS CENTRAL AND SOUTHWEST ARKANSAS. SOME OF THESE
STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL ACROSS PORTIONS OF
SOUTHEAST OKLAHOMA AND THE INTERSTATE 30 CORRIDOR OF SOUTHERN
ARKANSAS THROUGH THE REMAINDER OF THE AFTERNOON.

INCREASED INSTABILITY AND VERTICAL MIXING HAS ALSO PROVIDED SOME
RELIEF FROM THE HEAT...WITH MOST LOCATIONS ONLY REPORTING
TEMPERATURES AT OR AROUND 100 DEGREES AT THIS HOUR. RIDGE IS
FORECAST TO REMAIN TO THE WEST THROUGH MUCH OF THE FORECAST
PERIOD...ALLOWING FOR AFTERNOON HIGH TEMPERATURES TO RANGE FROM
100 TO 105 DEGREES EACH DAY. FOR THIS FORECAST PACKAGE...CONTINUED
HEAT ADVISORY THROUGH MONDAY EVENING AS HEAT INDEX VALUES ARE
FORECAST TO CLIMB ABOVE 105 DEGREES ACROSS THE REGION.

A WEAK FRONTAL BOUNDARY IS FORECAST TO STALL ACROSS THE REGION ON
TUESDAY...PROVIDING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
THE END OF THE FORECAST PERIOD. /05/

&&

.AVIATION...
MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH 09/00Z. EXPECT SCATTERED
CLOUDS AROUND 7 KFT DURING THE AFTERNOON HOURS WITH SOME MID LEVEL
CIGS AROUND 12 KFT LINGERING OVERNIGHT IN AREAS WHERE CONVECTION
OCCURS. ISOLATED TSTMS EXPECTED MAINLY NORTH OF A KPRX TO KMLU LINE
AND SOUTH OF A KLFK TO KAEX LINE. SURFACE WIND GENERALLY SOUTHERLY
AROUND 10 KTS WITH OCCASIONAL GUSTS TO 15 KTS. WINDS DIMINISHING TO
LESS THAN 10 KTS AFTER 01Z THE BECOMING SOUTHWEST AFTER 06Z AND
INCREASING WITH GUSTS TO 15 KTS AFTER 14Z MONDAY. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79 102  80 101  79 /  10  10  10  10  20
MLU  79 101  78 100  78 /  20  10  10  10  30
DEQ  78 104  77 103  77 /  20  10  10  10  20
TXK  80 103  79 102  78 /  20  10  10  10  20
ELD  79 102  77 100  76 /  20  10  10  10  30
TYR  82 103  80 102  79 /  10  10  10  10  10
GGG  79 103  79 102  78 /  10  10  10  10  20
LFK  78 101  78 101  77 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-070>073.

LA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     LAZ001>006-010>014-017>022.

OK...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     OKZ077.

TX...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

05/14
Hazardous weather outlook, Aug 7, 11:47 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT SUN AUG 7 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1147 AM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A HEAT ADVISORY REMAINS IN EFFECT THROUGH MONDAY WITH AFTERNOON HIGH
TEMPERATURES FORECAST TO RANGE BETWEEN 100 AND 105 DEGREES...YIELDING
HEAT INDEX VALUES AS HIGH AS 110 DEGREES. PRECAUTIONS SHOULD BE
TAKEN TO PROTECT AGAINST HEAT RELATED ILLNESSES RESULTING FROM
OUTDOOR EXPOSURE OR INADEQUATELY COOLED BUILDINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS MAY PROVIDE TEMPORARY
RELIEF TO THE CONTINUED HOT CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

05

In the hours before

Special weather statement, Aug 7, 6:10 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN AUG 7 2011

ARZ050-051-080000-
HOWARD-SEVIER-
610 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HOWARD AND SEVIER...

INCLUDING THE FOLLOWING LOCATIONS...
     ATHENS...DIERKS AND UMPIRE...

AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING ONE STRONG THUNDERSTORM 8 MILES SOUTHWEST OF UMPIRE...AND
ANOTHER NEAR ATHENS MOVING SOUTHEAST AT 15 MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
THUNDERSTORMS AS THEY SPREAD TOWARD DIERKS..AND NEAR BURG.

06

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.